I completed chemo and radiotherapy for womb cancer almost two years ago. I still pass mucuus from my bowel. Sometimes it is clear but other times it is a brownish colour. I am concerned that this may be blood, although not red in colour. Is this normal? Many thanks for reading my query.
Thank you for getting in touch. I’m sorry to hear you are having problems nearly two years after you finished treatment.
Passing a brown mucus from the bowel could be a sign of bleeding in the bowel. You should get in back in touch with your hospital team as soon as possible to have this assessed. As part of your follow up, they should have advised you to contact them if you notice symptoms such as bleeding from the vagina or bowel or pain in the pelvic area.
Radiotherapy to the pelvis also includes the bowel in the treatment field. This can cause late effects of treatment for some patients, which can happen months or many years after treatment is complete. Again, this is something your treatment team can assess when you contact them.
I hope the above information helps. You are also welcome to give us a call on the support line if you need to talk.
Mandy (Cancer information nurse specialist).
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007